Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Aug 31, 2013, 7:35 PM EDT for Jennings County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2013, 7:35 PM EDT (23:35 UTC)
- Expired
- Aug 31, 2013, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
757
WGUS53 KIND 312335
FFWIND
INC079-010230-
/O.NEW.KIND.FF.W.0026.130831T2335Z-130901T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 1030 PM EDT
* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR HAS ESTIMATED OVER FOUR AND A HALF INCHES OF
RAIN HAS OCCURRED OVER THE LAST TWO HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...NORTH
VERNON AND VERNON.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
OTTER CREEK...VERNON FORK...SIXMILE CREEK...COFFEE CREEK...TEA
CREEK...BIG CREEK...GRAHAM CREEK...LITTLE GRAHAM CREEK...BEAR
CREEK...CROOKED CREEK AND POWDER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3893 8570 3902 8566 3895 8544 3892 8544
3891 8546 3891 8553 3888 8553 3888 8554
$$
KOCH1 follow-up statement
114
WGUS73 KIND 010114
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
914 PM EDT SAT AUG 31 2013
INC079-010230-
/O.CON.KIND.FF.W.0026.000000T0000Z-130901T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JENNINGS-
914 PM EDT SAT AUG 31 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL JENNINGS COUNTY
UNTIL 1030 PM EDT...
AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATED THAT OVER FOUR AND A HALF INCHES OF RAIN HAS FALLEN SINCE
EARLY IN THE EVENING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
NORTH VERNON AND VERNON.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...OTTER
CREEK...VERNON FORK...SIXMILE CREEK...COFFEE CREEK...TEA CREEK...BIG
CREEK...GRAHAM CREEK...LITTLE GRAHAM CREEK...BEAR CREEK...CROOKED
CREEK AND POWDER CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3893 8570 3902 8566 3895 8544 3892 8544
3891 8546 3891 8553 3888 8553 3888 8554
$$
KOCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 6:46 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 31, 6:46 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 646 PM EDT SAT AUG 31 2013 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 631 PM EDT SAT AUG 31 2013 AN ACTIVE WEATHER PATTERN IS EXPECTED TONIGHT THROUGH SUNDAY NIGHT AS A WEAK FRONTAL BOUNDARY LINGERS ACROSS CENTRAL INDIANA. SEVERAL UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH INTO CENTRAL INDIANA AND THIS COMBINED WITH THE WARM AND HUMID AIR IN PLACE OVER CENTRAL INDIANA WILL RESULT IN GOOD CHANCES FOR THUNDERSTORMS THROUGH SUNDAY NIGHT. HIGH PRESSURE AND COOLER WEATHER IS EXPECTED TO ARRIVE IN THE WAKE OF A COLD FRONT ON MONDAY. THIS WILL PROVIDE DRY WEATHER FOR MUCH OF NEXT WEEK WITH NEAR NORMAL TEMPERATURES. && .NEAR TERM /TONIGHT/... ISSUED AT 631 PM EDT SAT AUG 31 2013 RADAR WAS SHOWING CLUSTERS OF STORMS ALONG A CLOUD EDGE DIFFERENTIAL HEATING BOUNDARY AND RESULTANT SHARP INSTABILITY GRADIENT FROM NORTH VERNON NORTHWEST TO INDIANAPOLIS TO FAR SOUTHERN WARREN COUNTY. SO...WILL KEEP LIKELY POPS GOING NEAR AND NORTH OF THE BOUNDARY AND CHANCE POPS SOUTH OF THE BOUNDARY. ALSO...SHARP TEMPERATURE GRADIENT WITH LOWER 70S NORTHEAST TO LOWER AND MID 90S IN THE SUNSHINE SOUTH OF THE BOUNDARY. INCORPORATED THAT INTO THE NEAR TERM AS WELL. FINALLY...UPDATED THE HAZARDDOUS WEATHER OUTLOOK...WEATHER STORY AND HAZARDOUS WEB SPOTLIGHT FOR THE SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT UNTIL 11 PM EDT FOR ROUGHLY THE WESTERN TWO THIRDS OF THE FORECAST AREA. PREVIOUS DISCUSSION FOLLOWS... SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A BROAD TROUGH OF LOW PRESSURE STRETCHING FROM WESTERN NEW YORK ACROSS NORTHERN INDIANA TO WESTERN ILLINOIS AND NORTHERN MISSOURI. DEW POINT TEMPS WERE IN THE MOIST MIDDLE TO UPPER 60S. RADAR SHOWS SOME TSRA DEVELOPING OVER NORTH CENTRAL INDIANA AND NORTHERN ILLINOIS. WATER VAPOR IMAGERY SHOWS A SERIES OF WEAK SHORT WAVES IN THE FLOW UPSTREAM. THE FIRST OVER NW ILLINOIS...A SECOND OVER OVER WISCONSIN STRETCHING INTO IOWA...AND A THIRD...MORE POWERFUL SYSTEM PUSHING INTO NORTH DAKOTA FROM CANADA. SPC MESO PAGES SHOW GREAT CAPE IN PLACE ACROSS CENTRAL INDIANA. MAIN FORECAST CHALLENGE FOR NIGHT WILL BE POPS. WITH CONVECTION ONGOING ALREADY...AND SATELLITE ALREADY SHOWING LOTS OF PARTLY CLOUDY SKIES RESULTING IN GOOD HEATING AND DESTABILIZATION...NO REASON NOT TO EXPECTED COVERAGE OF TSRA TO INCREASE THIS AFTERNOON AND EVENING...PARTICULARLY AS THE PREVIOUSLY MENTIONED SHORT WAVE PASSES. TIME HEIGHT SECTIONS SHOW STRONG LIFT IN THE AREA THIS EVENING AS THE SHORT WAVE PASSES. FORECAST SOUNDINGS ALSO SUPPORT TSRA AS PLENTY OF CAPE AND STEEP LAPSE RATES REMAIN. THUS WILL USE POPS AT OR ABOVE MAVMOS TONIGHT. GIVEN THE EXPECTED RAIN WILL TREND LOWS CLOSE TO PERSISTENCE...GIVEN THE LITTLE CHANGE IN AIRMASS. SHEAR APPEARS LIMITED...SO WIDESPREAD SVR NOT EXPECTED...HOWEVER AN ISOLATED STRONG STORM CANNOT BE RULED OUT. FURTHERMORE WITH PLENTY OF OUTDOOR ACTIVITIES ONGOING THIS HOLIDAY WEEKEND...PEOPLE NEED TO REMEMBER THAT WHEN THUNDER ROARS GO INDOORS. WILL HIGHLIGHT THAT IN THE HWO. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 631 PM EDT SAT AUG 31 2013 MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL POPS ON SUNDAY AND SUNDAY NIGHT. GFS AND NAM BOTH SUGGEST THE LARGE RIDGE OVER THE CENTRAL PLAINS WILL CONTINUE TO SHIFT WEST ALLOWING THE FLOW ALOFT TO BECOME NORTHWESTERLY. THIS WILL ALLOW A FEW OF THE APPROACHING SHORT WAVES TO SPILL INTO THE OHIO VALLEY. THE STRONGEST SHORT WAVE...CURRENTLY ENTERING NORTH DAKOTA IS EXPECTED TO PUSH INTO THE GREAT LAKES ON SUNDAY NIGHT...ENHANCING THE CYCLONIC FLOW ALOFT. AFTER EXPECTED CONVECTION TONIGHT...ANOTHER ROUND OF DAYTIME HEATING SHOULD BE NEEDED TO START CONVECTION ON SUNDAY AFTERNOON. AGAIN FORECAST SOUNDINGS SHOW THE ATMOS WILL BE HAPPY TO OBLIGE...WITH CAPE IN EXCESS OF 2K J/KG...STEEP LAPSE RATES AND ATTAINABLE CONVECTIVE TEMPERATURES. LOWER LEVEL Q VECTORS SHOW GOOD CONVERGENCE DURING THE MORNING AND AFTERNOON HOURS ON SUNDAY....BUT EVEN BETTER DYNAMICS LOOK TO APPEAR ON SUNDAY NIGHT AS THE INFLUENCE OF THE STRONGER APPROACHING SHORT WAVE INCREASES. THUS WILL FOCUS POPS DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY...RAISING POPS AT OR ABOVE MAVMOS ON SUNDAY NIGHT. AS FOR TEMPS. A NICE 850MB THERMAL RIDGE IS EXPECTED TO SETTLE ACROSS CENTRAL INDIANA ON SUNDAY AFTERNOON WITH VALUES NEAR 20-22C. WILL TREND HIGHS AT OR ABOVE EXPECTED PERSISTENCE. STICKING CLOSE TO MAVMOS ON SUNDAY NIGHT LOWS AS CHANGE OF AIRMASS WILL BE UNDERWAY. MODELS COMING TO A BETTER AGREEMENT ON TIMING OF THE COLD FRONT ON MONDAY...PUSHING MOST OF THE DYNAMICS AND FORCING SE OF INDIANA BY 12Z MONDAY. FORECAST SOUNDINGS SHOW GOOD DRYING AND SUBSIDENCE ONGOING IN THE COLUMN AND THAT TREND CONTINUES AS THE DAY PROGRESSES. THUS WILL TREND TOWARD A DRY FORECAST...WITH PARTLY CLOUDY SKIES. COOL HIGH PRESSURE SETTLES ACROSS INDIANA FROM CENTRAL CANADA ON MONDAY NIGHT AND TUESDAY AS NORTHERLY SURFACE FLOW RESUMES. WILL TREND HIGHS MONDAY AND TUESDAY COOLER THAN GUIDANCE AMID COLD AIR ADVECTION AND STICK CLOSE ON MONDAY NIGHT LOWS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... ISSUED AT 631 PM EDT SAT AUG 31 2013 LONG TERM LOOKS TO BE DRY THROUGHOUT AS THE AREA IS BETWEEN AN AMPLIFIED RIDGE TO THE WEST AND TROUGHING OVER THE NORTHEAST. A COUPLE OF SURFACE HIGHS LOOK TO PASS ACROSS THE AREA DURING THIS TIME FRAME. THE NORTHWEST FLOW MAY HAVE TEMPS NEAR TO SLIGHTLY BELOW NORMAL EARLY ON BEFORE THE PATTERN BEGINS TO BECOME MORE ZONAL LATER IN THE PERIOD AND SOME OF THE CENTRAL PLAINS WARMTH WORKS ITS WAY EASTWARD. ALLBLEND SHOWS A SLIGHT WARMING TREND THROUGHOUT AND SEE NO REASON TO DEVIATE FROM THIS. && .AVIATION /DISCUSSION FOR THE 010000Z TAFS/... ISSUED AT 631 PM EDT SAT AUG 31 2013 UPPER WAVE NOTED MOVING THROUGH NORTHWEST ILLINOIS AT THIS TIME. THUNDERSTORM CLUSTERS ARE OCCURRING ON THE COOL SIDE OF AN OUTFLOW BOUNDARY THAT STRETCHES ACROSS SOUTHWEST INDIANA BACK ACROSS CENTRAL ILLINOIS. THE PRESENCE OF THE BOUNDARY...COUPLED WITH THE APPROACH OF THE UPPER WAVE AND A VERY UNSTABLE AIR MASS SUGGESTS HIGH CONVECTIVE POTENTIAL OVER THE TAF SITES THIS EVENING. SHORT TERM MODELS SUGGEST THIS UPPER WAVE WILL PASS EAST OF THE TAF SITES AROUND 010500Z...SO THE CONVECTIVE THREAT SHOULD DIMINISH BE THEN. BRIEF IFR VISIBILITY RESTRICTIONS AND GUSTY SHIFTING WINDS EXPECTED IN THE VICINITY OF THE HEAVIER CELLS. CONVECTIVE CLOUD BASES AROUND 030. LATER TONIGHT...RESIDUAL MOISTURE COUPLED WITH CONVERGENCE ALONG AN APPROACHING FRONT MAV RESULT IN THE DEVELOPMENT OF IFR OR MVFR CEILINGS TOWARDS SUNRISE SUNDAY. CONFIDENCE IN THIS HAPPENING IS NOT HIGH ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....CP AVIATION...NIELD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 31, 4:40 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 PM EDT SAT AUG 31 2013 INZ028>030-035>037-039-043>049-051>057-060>065-067>072-011000- WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 440 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. IT WILL REMAIN HOT AND HUMID THE REST OF THE AFTERNOON. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. HEAT INDICES TO 100. WHEN THUNDER ROARS...GO INDOORS. TIMING: SEVERE STORMS THROUGH THIS EVENING. HEAT AND HUMIDITY THIS AFTERNOON. DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN SOME AREAS. DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-031-038-040>042-011000- CARROLL-HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH- 440 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: STRONG THUNDERSTORMS ARE POSSIBLE. HAZARDS: GUSTY WINDS...SMALL HAIL...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. WHEN THUNDER ROARS...GO INDOORS. TIMING: STORMS ANYTIME THIS AFTERNOON AND TONIGHT. DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN SOME AREAS. DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Aug 31, 6:12 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HEAVY RAIN SPEEDWAY 39.79N 86.25W
08/31/2013 M1.73 INCH MARION IN TRAINED SPOTTER
RELAYED BY MEDIA. FLOODED STREETS.
&&
BHHLocal storm report, Aug 31, 6:17 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
617 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HEAVY RAIN 1 SE CLERMONT 39.81N 86.31W
08/31/2013 E1.45 INCH MARION IN PUBLIC
21ST AND COUNTRY CLUB ON WEST SIDE OF
INDIANAPOLIS...RELAYED BY MEDIA
&&
BHHLocal storm report, Aug 31, 7:13 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL NORTH VERNON 39.01N 85.63W
08/31/2013 E0.25 INCH JENNINGS IN TRAINED SPOTTER
LASTED 5 MINUTES
&&
BHHLocal storm report, Aug 31, 7:16 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL LADOGA 39.92N 86.80W
08/31/2013 E0.25 INCH MONTGOMERY IN TRAINED SPOTTER
0531 PM TSTM WND GST LADOGA 39.92N 86.80W
08/31/2013 E50 MPH MONTGOMERY IN TRAINED SPOTTER
&&
BHHLocal storm report, Aug 31, 7:26 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG NEWPORT 39.88N 87.41W
08/31/2013 VERMILLION IN LAW ENFORCEMENT
TREES DOWN AND BLOCKING ROAD
&&
BHHLocal storm report, Aug 31, 7:30 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL WEST LAFAYETTE 40.44N 86.91W
08/30/2013 E0.25 INCH TIPPECANOE IN PUBLIC
0441 PM HAIL 6 NE CLERMONT 39.88N 86.24W
08/31/2013 E0.25 INCH MARION IN TRAINED SPOTTER
0513 PM HAIL PLAINFIELD 39.70N 86.39W
08/31/2013 E0.25 INCH HENDRICKS IN NWS EMPLOYEE
0515 PM HAIL COVINGTON 40.14N 87.39W
08/31/2013 E0.25 INCH FOUNTAIN IN TRAINED SPOTTER
0515 PM HAIL INDIANAPOLIS 39.78N 86.15W
08/31/2013 E0.88 INCH MARION IN PUBLIC
LOCATED AT RAYMOND AND FRANKLIN ROADS
0515 PM HAIL INDIANAPOLIS 39.78N 86.15W
08/31/2013 E0.88 INCH MARION IN TRAINED SPOTTER
50 MPH WINDS
0520 PM HAIL INDIANAPOLIS 39.78N 86.15W
08/31/2013 E0.50 INCH MARION IN TRAINED SPOTTER
0530 PM HAIL CLERMONT 39.82N 86.32W
08/31/2013 E1.00 INCH MARION IN PUBLIC
0531 PM HAIL LADOGA 39.92N 86.80W
08/31/2013 E0.25 INCH MONTGOMERY IN TRAINED SPOTTER
0531 PM TSTM WND GST LADOGA 39.92N 86.80W
08/31/2013 E50 MPH MONTGOMERY IN TRAINED SPOTTER
0554 PM HEAVY RAIN SPEEDWAY 39.79N 86.25W
08/31/2013 M1.73 INCH MARION IN TRAINED SPOTTER
RELAYED BY MEDIA. FLOODED STREETS.
0604 PM HEAVY RAIN 1 SE CLERMONT 39.81N 86.31W
08/31/2013 E1.45 INCH MARION IN PUBLIC
21ST AND COUNTRY CLUB ON WEST SIDE OF
INDIANAPOLIS...RELAYED BY MEDIA
0615 PM HAIL NORTH VERNON 39.01N 85.63W
08/31/2013 E0.25 INCH JENNINGS IN TRAINED SPOTTER
LASTED 5 MINUTES
0724 PM TSTM WND DMG NEWPORT 39.88N 87.41W
08/31/2013 VERMILLION IN LAW ENFORCEMENT
TREES DOWN AND BLOCKING ROAD
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:12 PM EDT | Special Weather Statement | IND | Tippecanoe | 33 min |
| Aug 30, 10:42 PM EDT | Special Weather Statement | IND | Fountain, Vermillion | 33 min |
| Aug 30, 11:07 PM EDT | Special Weather Statement | IND | Tipton | 53 min |
| Aug 31, 5:15 PM EDT | Special Weather Statement | IND | Marion | 45 min |
| Aug 31, 5:19 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 26 min |
| Aug 31, 5:26 PM EDT | Severe Thunderstorm Warning | IND | Marion | 34 min |
| Aug 31, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 46 min |
| Aug 31, 7:05 PM EDT | Areal Flood Advisory | IND | Jennings | 3 hr |
| Aug 31, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 49 min |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.